Alert archive / South Carolina / Lake Wind Advisories in 2014
Lake Wind Advisory 2, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Jan 5, 2014, 2:39 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Jan 6, 2014, 5:00 AM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2014, 2:39 PM EST (19:39 UTC)
- In effect from
- Jan 6, 2014, 5:00 AM EST
- Expired
- Jan 7, 2014, 7:00 AM EST
- In force
- 26 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS72 KCAE 051939 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 239 PM EST SUN JAN 5 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 060500- /O.NEW.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 239 PM EST SUN JAN 5 2014 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY. * TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS FROM 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
5 follow-up statements
455 WWUS72 KCAE 052131 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 431 PM EST SUN JAN 5 2014 SCZ015-020-021-026-060900- /O.NEW.KCAE.FG.Y.0001.140105T2131Z-140106T0900Z/ /O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/ LANCASTER-NEWBERRY-FAIRFIELD-SALUDA- INCLUDING THE CITIES OF...LANCASTER...ELGIN...NEWBERRY... WINNSBORO...SALUDA...RIDGE SPRING 431 PM EST SUN JAN 5 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. * TIMING...FROM THIS AFTERNOON THROUGH EARLY MONDAY MORNING. * VISIBILITY...VISIBILITIES WILL BE REDUCED TO LESS THAN ONE QUARTER MILE AT TIMES THROUGH EARLY MONDAY MORNING. * IMPACTS...THE DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS AT TIMES AND PRODUCE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ GAZ040-063>065-077-SCZ016-018-022-025-027>031-035>038-041-060900- /O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-MCCORMICK- KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND... MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 431 PM EST SUN JAN 5 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... * TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS FROM 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
279 WWUS72 KCAE 060322 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1022 PM EST SUN JAN 5 2014 SCZ015-020-021-026-061200- /O.CAN.KCAE.FG.Y.0001.000000T0000Z-140106T0900Z/ /O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/ LANCASTER-NEWBERRY-FAIRFIELD-SALUDA- INCLUDING THE CITIES OF...LANCASTER...ELGIN...NEWBERRY... WINNSBORO...SALUDA...RIDGE SPRING 1022 PM EST SUN JAN 5 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS CANCELLED THE DENSE FOG ADVISORY. * TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS FROM 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GAZ040-063>065-077-SCZ016-018-022-025-027>031-035>038-041-061200- /O.CON.KCAE.LW.Y.0002.140106T1200Z-140107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-MCCORMICK- KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL- ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...CHERAW...PAGELAND... MCCORMICK...CAMDEN...LUGOFF...EDGEFIELD...JOHNSTON... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1022 PM EST SUN JAN 5 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM MONDAY TO 7 AM EST TUESDAY... * TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS FROM 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
716 WWUS72 KCAE 060809 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 309 AM EST MON JAN 6 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 062000- /O.EXT.KCAE.LW.Y.0002.140106T1000Z-140107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 309 AM EST MON JAN 6 2014 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * TIMING...FROM MONDAY MORNING THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS. FREQUENT GUSTS FROM 25 TO 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
324 WWUS72 KCAE 061804 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 104 PM EST MON JAN 6 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 070500- /O.CON.KCAE.LW.Y.0002.000000T0000Z-140107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 104 PM EST MON JAN 6 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * TIMING...THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS...WITH FREQUENT GUSTS OVER 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
703 WWUS72 KCAE 070305 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1005 PM EST MON JAN 6 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 071200- /O.CON.KCAE.LW.Y.0002.000000T0000Z-140107T1200Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1005 PM EST MON JAN 6 2014 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * TIMING...THROUGH TUESDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS...WITH FREQUENT GUSTS OVER 30 KNOTS. * IMPACTS...STRONG WINDS AND ROUGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Jan 5, 12:43 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Jan 5, 12:43 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 1243 PM EST SUN JAN 5 2014 .SYNOPSIS... A WEAK HIGH PRESSURE AXIS WILL REMAIN OVER THE REGION TODAY...WHILE A WEAK WAVE OF LOW PRESSURE RIDES UP THE COAST. A STRONG COLD FRONT WILL MOVE THROUGH LATE TONIGHT AND EARLY MONDAY. IT WILL BE WINDY AND COLD IN THE WAKE OF THE FRONT MONDAY AND MONDAY NIGHT...AS A VERY COLD AND DRY ARCTIC HIGH PRESSURE BUILDS IN THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...WEAK SURFACE HIGH PRESSURE AXIS CURRENTLY EXTENDS ACROSS THE CENTRAL CAROLINAS...WITH A COASTAL TROUGH AND WEAK WAVE OFFSHORE. RADAR ONLY INDICATING LIGHT RETURNS OVER PORTIONS OF OUR FA. LATEST HIGH RESOLUTION MODELS INDICATE POTENTIAL FOR LIGHT RAIN SHIFTING INTO THE NORTHERN AND EASTERN FA. HIGHS THIS AFTERNOON IN THE UPPER 40S TO THE MIDDLE 50S. TONIGHT...THE MAIN ARCTIC COLD FRONT WILL STILL BE OFF TO THE WEST OF THE CWA THROUGH MUCH OF THE OVERNIGHT HOURS...BUT WILL BE POISED TO PUSH INTO THE WESTERN COUNTIES TOWARDS THE MORNING HOURS ON MONDAY. AHEAD OF THIS FRONT...WINDS WILL TURN MORE OUT OF THE SOUTH TO SOUTHWEST...WITH SPEEDS GRADUALLY INCREASING THROUGHOUT THE NIGHT. SHOULD BECOME RATHER GUSTY TOWARDS THE MORNING. THERE WILL BE AT LEAST A CHANCE OF SOME RAINFALL THROUGH THE OVERNIGHT HOURS...WITH THE BEST CHANCES PROBABLY NOT UNTIL AFTER MIDNIGHT. TEMPERATURES WILL FALL SLIGHTLY AFTER SUNSET. THEN READINGS SHOULD EITHER REMAIN STEADY OR SLOWLY RISE AHEAD OF THE FRONT. EXPECT TEMPS TO HAVE RISEN BACK INTO THE 50S OVER MOST AREAS AFTER MIDNIGHT. ENJOY THIS WHILE IT LASTS BECAUSE BIG CHANGES WILL BE IN STORE AROUND SUNRISE ACROSS THE WESTERN COUNTIES AS THE MAIN FRONT BEGINS TO ENTER THE AREA. && .SHORT TERM /MONDAY/... THE ARCTIC COLD FRONT WILL CROSS THE AREA ON MONDAY...MAINLY DURING THE MORNING AND AFTERNOON HOURS. STRONG COLD AIR ADVECTION WILL ALLOW TEMPERATURES TO FALL STEADILY BEHIND THE FRONT...FROM THE 40S SHORTLY AFTER SUNRISE...TO THE LOWER 30S BY THE LATE AFTERNOON. A LAKE WIND ADVISORY MAY BE NEEDED ON MONDAY AS WINDS WILL BE QUITE GUSTY BEHIND THE FRONT. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... ARCTIC AIR WILL SPILL IN BEHIND THE FRONT. STRONG COLD ADVECTION WILL CONTINUE MONDAY NIGHT. STILL EXPECT CLEARING SKIES AND GUSTY WINDS. TEMPERATURES MONDAY NIGHT WILL BOTTOM OUT NEAR RECORD LOWS IN THE LOWER TO MIDDLE TEENS. WITH THE WINDS EXPECTED TO REMAIN UP OVERNIGHT...WIND CHILLS LATE MONDAY NIGHT INTO TUESDAY MORNING WILL BE DANGEROUSLY LOW...WITH READINGS DOWN AROUND ZERO. DUE TO THIS...A WIND CHILL ADVISORY MAY BE REQUIRED DURING THAT TIME FRAME. WILL CONTINUE TO EVALUATE ONCE THE COLD AIR IS IN PLACE. TUESDAY WILL BE THE COLDEST DAY WITH CONTINUING COLD AIR ADVECTION AS THE SURFACE RIDGE BUILDS INTO THE AREA. HIGHS EXPECTED TO BE 20 TO 25 DEGREES (F) BELOW NORMAL. MANY AREAS MAY NOT GET ABOVE FREEZING. WITH HIGH PRESSURE OVER THE AREA TUESDAY NIGHT ALONG WITH DRY AIR AND CLEAR SKIES...TEMPERATURES WILL FALL INTO THE MIDDLE TO UPPER TEENS. TEMPERATURES BEGIN TO MODERATE WEDNESDAY AS THE CENTER OF HIGH PRESSURE SLIDES EAST. AS HIGH PRESSURE SHIFTS OFF THE COAST...MOISTURE WILL INCREASE WEDNESDAY NIGHT THROUGH SATURDAY. SOME DIFFERENCES IN THE MODELS...BUT THE GIST WILL BE AN INCREASE IN MOISTURE FROM THE ATLANTIC AS WELL AS A POTENTIAL FOR LOW PRESSURE DEVELOPMENT IN THE GULF OF MEXICO. CHANCE OF RAIN FOR THURSDAY NIGHT THROUGH SATURDAY. AT THIS TIME DOES NOT LOOK LIKE P-TYPE PROBLEMS. TEMPERATURES WILL CONTINUE TO MODERATE TOWARDS THE WEEKEND WITH READINGS CLOSE TO NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... WEAK SURFACE HIGH PRESSURE AXIS REMAINS OVER THE REGION...WITH WIDESPREAD CLOUDINESS WITH MVFR TO IFR CIGS. EXPECTING CEILINGS TO REMAIN IFR OR LOW END MVFR. WINDS LIGHT AND VARIABLE...THEN BECOMING S TO SW AND INCREASING LATER THIS EVENING OR EARLY TONIGHT AHEAD OF AN APPROACHING COLD FRONT. LATEST GUIDANCE INDICATES ASSOCIATED SHOWER ACTIVITY COULD WEAKEN AS THE FRONT APPROACHES. VCSH OVERNIGHT SHOULD SUFFICE AT THIS POINT. LOOKS LIKE FROPA AROUND OR AFTER 12Z MONDAY...WITH WINDS INCREASING. LLWS POSSIBLE AS WELL. WILL SAVE ADDITIONAL DETAIL REGARDING WINDS AND ANY LLWS TONIGHT AND EARLY MONDAY FOR LATER TAF ISSUANCES. AFTER FROPA...FORECASTING IMPROVING CEILINGS...LIFTING TO MVFR AFTER 12Z...THEN VFR AFTER 15Z. EXTENDED AVIATION OUTLOOK...STRONG WINDS WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY. INCREASING MOISTURE IN AN ONSHORE FLOW MAY RESULT IN RESTRICTIONS DEVELOPING BY LATE WED NT OR THURSDAY. && .CLIMATE... THE ARCTIC HIGH PRESSURE AIR MASS THAT WILL BUILD INTO OUR REGION MONDAY THROUGH WEDNESDAY IS EXPECTED TO PROVIDE THE POTENTIAL FOR DAILY RECORD LOW TEMPERATURES...AND PERHAPS THE LOWEST TEMPERATURES SEEN IN QUITE A WHILE. THE LOWEST TEMPERATURES ARE EXPECTED TO OCCUR TUESDAY AND WEDNESDAY...JANUARY 7TH AND 8TH. DAILY RECORD LOW MIN TEMPS FOR TUE JAN 7... COLUMBIA SC (CAE)...16 (1924) AUGUSTA GA (AGS)...15 (1970) DAILY RECORD LOW MAX TEMPS FOR TUE JAN 7... CAE...31 (1988) AGS...30 (1884) DAILY RECORD LOW MIN TEMPS FOR WED JAN 8... CAE...12 (1970) AGS...9 (1970). IF A LOW TEMPERATURE LOWER THAN 13 OCCURS AT CAE...IT WILL BE THE LOWEST TEMPERATURE AT CAE SINCE JAN 28 1986...WHEN THE LOW WAS 9 DEGREES. IF A LOW TEMPERATURE LOWER THAN 10 OCCURS AT AGS...IT WILL BE THE LOWEST TEMP AT AGS SINCE JAN 20 1985...WHEN THE LOW WAS 8. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... CLIMATE...
Hazardous weather outlook, Jan 5, 4:05 AM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 405 AM EST SUN JAN 5 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 405 AM EST SUN JAN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY MONDAY. IT WILL BE COLD AND WINDY BEHIND THE FRONT. A LAKE WIND ADVISORY WILL LIKELY BE NEEDED MONDAY AND MONDAY NIGHT. A WIND CHILL ADVISORY MAY BE NEEDED MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 4:31 PM EST | Dense Fog Advisory | CAE | Fairfield, Newberry, Saluda | 6 hr |
Nearby
Lake Wind Advisories in South Carolina, 2014Lake Wind Advisories in Georgia, 2014Every lake wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.